Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

In menopause, have asthma, osteoarthritis and panic attack. What causes pain in back of head and high BP?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
hi doc i am 53 yr old woman post menopause ,patient of asthma,oestoarthiritis of knee,panic attack anxiety... since past 1 year i take alprax 0.25 to sleep and in anxiety attacks ,,, i left alprax last week ,,, sleeoing all right but have constant pain in back of my head and bp is coming 140 ,90 range constantly and some tyms even more ,,,i have chest pain while lying down sm times ,,, got my echo done last year after chest pain which was normal ,,, dont kno wat to do with bp,,, i ve been on nexpro 40 and domdt 10 last year for 3 months
Posted Sun, 15 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer...given below Detailed answer... Hello, Thanks for the query. Although you have been  taking alprax in the dose of .25 mg only but quitting it cold XXXXXXX after  having used it for more than a year,in itself ,can cause withdrawl symptoms.In general these withdrawl symptoms are insomnia,anxiety,agitations,being panicky,headaches etc but it is not necessary that all the people would face similar symtoms.These withdrawl symptoms differ from person to person like you are having only constant pain in your back side of head. Although your pain in head can also be because of high blood pressure or may be due to associated cervical spondylitis. As far as chest pains are concerned,it would be better to get it investigated again by consulting a cardiologist,as it is already more than a year since you were investigated by a cardiologist. In addition your BP should be taken care of by proper anti hypertensive medications.Ideally your goal of BP should be below 120/80 mm of Hg. In addition,you must be investigated for diabetes,lipid levels,VIT D,VIT B12,calcium and iron levels. In my opinion,you consult a cardiologist and get yourself checked up thoroughly. A person can live properly without complications,if all his parameters are in normal range. Also do some deep relaxation exercises and meditation,as these would help in your anxiety. Do some regular physical exercises. I hope it helps however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Follow-up: In menopause, have asthma, osteoarthritis and panic attack. What causes pain in back of head and high BP? 1 hour later
i saw one cardiologist today ,, she took my ecg which is normal but have told me to take my bp 3times for 3 days and get my renal function test dn ,,, all other tests mentioned by u were done few months back which are all fine incluuding lipids,,, i am really scared what will happen to my kidneys in 3 days because bp coming 130/90 constantly
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello, It is good that ECG is normal. Your doctor is right in getting your BP recorded and monitored regularly for three days as that would tell the average level of blood pressure in the three days. As far as your kidney functions are concerned,it is very less likely to be disturbed because it takes many years of high blood pressure to cause kidney changes. Your BP levels of 130/90 is almost like normal and is just marginally high and hence a little care would bring it to normal levels. In my opinion,there is absolutely nothing to get tensed about. It is good that you are getting your kidney function tests done. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor